MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, upon successful completion of an unspecified peripheral procedure via contralateral access, a flexor high-flex ansel guiding sheath broke as the user attempted to suture the sheath to the patient.The access site was not scarred, and the bifurcation angle was normal; however, the iliac arteries were tortuous and calcified.Other manufacturers¿ stents and balloons were placed through the sheath during the procedure, as well as cook catheters.Per the reporter, the balloon sizes were the same as the stent sizes.The user intended to remove the sheath at a later time, once the patient¿s clotting times had resolved.While suturing the sheath to the patient, the user believes that the suture ¿somehow got between the braiding on the sheath¿ and when the suture was pulled tight, it cut through the sheath.Per the reporter, the sheath broke at the level of the skin and then retracted under the tissues; therefore, it could not be manually removed.A cut-down was performed to remove the sheath fragment from the right common femoral artery.Per the reporter, ¿everything turned out fine for the patient.¿ a section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Corrected information: b3: date of event was clarified on 20jan2025.G1: country = united states.Summary of event: as reported, upon successful completion of an unspecified peripheral procedure via contralateral access, a flexor high-flex ansel guiding sheath broke as the user attempted to suture the sheath to the patient.The access site was not scarred, and the bifurcation angle was normal; however, the iliac arteries were tortuous and calcified.Other manufacturers¿ stents and balloons were placed through the sheath during the procedure, as well as cook catheters.Per the reporter, the balloon sizes were the same as the stent sizes.The user intended to remove the sheath at a later time, once the patient¿s clotting times had resolved.While suturing the sheath to the patient, the user believes that the suture ¿somehow got between the braiding on the sheath¿ and when the suture was pulled tight, it cut through the sheath.Per the reporter, the sheath broke at the level of the skin and then retracted under the tissues; therefore, it could not be manually removed.A cut-down was performed to remove the sheath fragment from the right common femoral artery.Per the reporter, ¿everything turned out fine for the patient.¿ a section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated approximately 41-centimeters from the distal end of the hub, and the inner coils were exposed.The separated section measured approximately 13.5-centimeters in length.Hardened biological matter was noted in the distal tip.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu cautions ¿when puncturing, suturing or incising the tissue near the sheath, use caution to avoid damaging the sheath.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error and procedural issues contributed to this event.The user intended to suture the sheath in place after the procedure was completed.Per the reporter, it is believed that the suture perforated the sheath and when the user pulled the suture tight, it cut through the sheath.The ifu cautions ¿when puncturing, suturing or incising the tissue near the sheath, use caution to avoid damaging the sheath.¿ because the separated section of the sheath measured 13.5-centimeters in length and the user stated that the break occurred at the level of the skin, it is assumed that the sheath was pulled back after the intended procedure, prior to attempting to suture the sheath in place.It is unknown if the dilator was in place when the sheath was pulled back or if resistance was encountered during withdrawal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21046933
Report Number1820334-2024-01703
Device Sequence Number18219409
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)270828(10)16227999
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number16227999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SUPERA STENT 5.5CM X 100MM.; COOK CXI SUPPORT CATHETERS.; MEDTRONIC EVERCROSS BALLOON.; TERUMO CROSSTELLA BALLOON.; TERUMO MISAGO STENT 8CMX80MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale